How do I avoid constipation while taking warfarin?

Answers (3)

Anonymous

29 Oct 2011

Hey PEEP 17, I did not think warfain would constipate a person. My brother takes coumadin & does not have that problem at all. I am giving you a site to read about warfarin, & welcome to the site. Also a little Milk of Magnesia would help the constipation. ...
http://www.drugs.com/warfarin.html

Votes: +0
bej1 26 Nov 2011

My Doctor put me on Fiber gel. stops the constipation. take 1 daily

31 Oct 2011

Hi PEEP17! Welcome to Drugs.com :)

I currently take Coumadin (Warfarin) & have been since the end of March. I also used it in June 2008 for the next 12 months. My 92-year old mother has been on Coumadin for 7 years. Neither of us have experienced constipation from this medication.

I would suggest to avoid constipation while taking Warfarin by doing regularly suggested activities such as walking, drinking lots of water, ingesting fiber & fruit and watching what you eat.

All the best, PEEP17!

from Wendy :)

Votes: +0

31 Oct 2011

I have always found that if anything, warfarin has the opposite affect. I've never heard of it being constipating at all.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Pulmonary Hypertension - warfarin or coumadin therapy?

Is coumadin therapy covered for pulmonary hypertension or pulmanary embolism?

3 answers 22 Nov 2009

Interaction with taking Flecainide and plavix? Both are hard on the kidneys. I am 61 years old?

I had a pulmonary embolism in Nov. 2008 and was on Coumadin. I didn't tolerate it well. I was put on Plavix and ASA by my pulmonologist in Nov. ...

2 answers 13 Jul 2010

Pulmonary Embolism - Recurrent Event - Is it normal to have pains breathing 9 days after diagnosis?

This is my second bilateral PE. The first time I only had shortness of breath. This time I was short of breath for the last 2-1/2 months. Both ...

2 answers 30 Oct 2011

HELP! So many contradictions?

I have been on Warfarin for three month now due to a pulmonary embolism in the weeks after giving birth. I have been having headaches for three ...

4 answers 23 Apr 2013

Pulmonary Embolism -- First Event - how long do I stay on coumadin after one incidence of pulmonary?

... embolism. My FMP said I should get off Warfarin after 4 years since one incidence of unexplained pulmonary embolism. What is the indicated term ...

3 answers 29 Nov 2013